Alert archive / Alabama / Red Flag Warnings in 2026
Red Flag Warning 3, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Mar 27, 2026, 11:30 AM CDT for 12 counties in Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida; 5 counties in Mississippi. It took effect at Mar 28, 2026, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2026, 11:30 AM CDT (16:30 UTC)
- In effect from
- Mar 28, 2026, 11:00 AM CDT
- Expired
- Mar 28, 2026, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.5 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
853 WWUS84 KMOB 271630 RFWMOB URGENT - FIRE WEATHER MESSAGE National Weather Service Mobile AL 1130 AM CDT Fri Mar 27 2026 ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE SATURDAY... ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-280700- /O.UPG.KMOB.FW.A.0001.260328T1600Z-260329T0000Z/ /O.NEW.KMOB.FW.W.0003.260328T1600Z-260329T0000Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 1130 AM CDT Fri Mar 27 2026 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT SATURDAY FOR INTERIOR SOUTHEAST MISSISSIPPI, SOUTHWEST AND SOUTH CENTRAL ALABAMA, AND THE WESTERN FLORIDA PANHANDLE... The National Weather Service in Mobile has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM CDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 051, 052, 053, 054, 055, 056, 057, 058, 059, 060, 067, 075, 076, 078, 079, 201, 202, 203, 204, 205, 206, 261, 262, 263, 264, 265 and 266. * WINDS...Northeast 10 to 15 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
937 WWUS84 KMOB 280645 RFWMOB URGENT - FIRE WEATHER MESSAGE National Weather Service Mobile AL 145 AM CDT Sat Mar 28 2026 ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE SATURDAY... ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-290000- /O.CON.KMOB.FW.W.0003.260328T1600Z-260329T0000Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 145 AM CDT Sat Mar 28 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR INTERIOR SOUTHEAST MISSISSIPPI, SOUTHWEST AND SOUTH CENTRAL ALABAMA, AND THE WESTERN FLORIDA PANHANDLE... * AFFECTED AREA...Fire Weather Zones 051, 052, 053, 054, 055, 056, 057, 058, 059, 060, 067, 075, 076, 078, 079, 201, 202, 203, 204, 205, 206, 261, 262, 263, 264, 265 and 266. * WINDS...Northeast 10 to 15 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Mar 27, 6:35 AM CDT, 4 hours 55 minutes earlier. Its key messages:
- Issued at 629 AM CDT Fri Mar 27 2026
- Increasing concern for wildfire activity on Saturday with very dry air, breezy conditions, and dry fuels. Moderate to extreme drought will continue to exacerbate wildfire activity.
- Areas of dense fog will develop after midnight and persist through the early morning hours on Friday.
- Strong marine winds are expected late Friday night into mid Saturday afternoon with advisory-level conditions expected. Another bump to advisory-level conditions is possible Saturday night into Sunday as easterly winds increase.
Area forecast discussion, Mar 27, 6:35 AM CDT, 4 hours 55 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
635 AM CDT Fri Mar 27 2026
...New AVIATION...
.KEY MESSAGES...
Issued at 629 AM CDT Fri Mar 27 2026
- Increasing concern for wildfire activity on Saturday with very
dry air, breezy conditions, and dry fuels. Moderate to extreme
drought will continue to exacerbate wildfire activity.
- Areas of dense fog will develop after midnight and persist
through the early morning hours on Friday.
- Strong marine winds are expected late Friday night into mid
Saturday afternoon with advisory-level conditions expected.
Another bump to advisory-level conditions is possible Saturday
night into Sunday as easterly winds increase.
&&
.DISCUSSION...
Issued at 1243 AM CDT Fri Mar 27 2026
Main concern overnight is the potential for fog. Probabilistic
guidance is highlighting the best chance for dense fog across the
eastern and southern portions of the area overnight. Guidance
continues to indicate that fog will develop across northwest Florida
after midnight and spread into parts of southwest and south-central
Alabama, generally along and south/east of I-65. A few ASOS/AWOS
sites across northwest Florida have already fallen to 1/2 mile as of
midnight. Any fog that develops overnight will persist through
sunrise before gradually lifting by mid-morning.
Attention quickly shifts to the critical fire weather conditions
expected behind today's "dry" cold front. The surface high draped
across the region will remain in place through early this afternoon
ahead of the front leading to one more day of well above-average
high temperatures. The front will pivot through the local area this
evening with little fan-fare as there isn't much moisture for it to
tap into. Can't rule out a few isolated showers north of Highway 84
late this afternoon ahead of the front, but most of the area will
remain dry as this front passes overhead. Gusty northerly winds are
expected overnight and into early Saturday afternoon as a tight
pressure gradient sets up behind the front. The combination of dry
air and gusty northerly winds on Saturday will contribute to extreme
fire behavior (more on this in the fire weather section below).
Highs on Saturday and Sunday will be 10-15 degrees cooler than
today, so enjoy the brief period of spring-like weather.
Ridging aloft builds back into the region early next week allowing
for both the temperatures and moisture to rebound. Isolated showers
are possible by Tuesday afternoon as the ridge slides to our east
and onshore flow increases. A series of shortwaves dive across the
Plains in the middle to latter part of next week leading to
increasing rain chances each day through the end of the work week.
For now, we aren't necessarily seeing a flood or severe weather
signal in the guidance as most of the dynamics remain well to our
north and we only get clipped by the rain next week...however, we
may need to keep an eye on the system that slides through the
area next weekend.
Beach Forecast - Risk for rip currents quickly increases in the
strengthening southeasterly flow with a HIGH risk on Sunday and
Monday. Rip current MOS probabilities indicate the the risk will
likely be moderate on Tuesday and Wednesday, but it will likely be
high-end moderate conditions. 07/mb
&&
.AVIATION...
(12Z TAFS)
Issued at 635 AM CDT Fri Mar 27 2026
Currently, IFR ceilings prevail over the area along with patchy
VLIFR conditions in dense fog across extreme southwest Alabama and
the western Florida panhandle. Conditions improve to MVFR ceilings
then VFR conditions by/during mid morning. A westerly flow around
5 knots develops this morning, then increases to 5-10 knots this
afternoon and becomes southwesterly near the coast. Winds switch
to the north tonight at 10-15 knots as a cold front moves
through. /29
&&
.MARINE...
Issued at 246 AM CDT Fri Mar 27 2026
A light southwesterly develops on Friday then switches to a moderate
to strong offshore flow Friday night as a cold front moves through.
The offshore flow diminishes somewhat Saturday afternoon, then a
moderate to strong easterly flow develops Saturday night. A light to
moderate southeasterly flow is expected by Monday. A Small Craft
Advisory is in effect from late Friday night through mid
afternoon on Saturday, and another Small Craft Advisory will
likely become necessary Saturday night into early Sunday
afternoon. /29
&&
.FIRE WEATHER...
Issued at 1243 AM CDT Fri Mar 27 2026
The Significant Fire Potential increases to a HIGH on Saturday due
to the combination of low relative humidity and gusty northerly
winds, which will result in an elevated chance for significant fires
and the potential for significant fire growth on existing fires. The
ongoing severe to extreme drought conditions across a good chunk of
the area will only exacerbate the concern for wildfires. For these
reasons, a Fire Weather Watch will be in effect for the entire area
on Saturday. Any fires that develop on Saturday will likely spread
rapidly. 07/mb
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 85 57 75 57 / 0 0 0 0
Pensacola 80 60 75 59 / 0 0 0 0
Destin 77 59 74 55 / 0 0 0 0
Evergreen 87 51 74 47 / 0 0 0 0
Waynesboro 85 51 70 50 / 0 10 0 0
Camden 83 51 70 49 / 0 10 0 0
Crestview 87 54 77 49 / 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Fire Weather Watch from Saturday morning through Saturday
evening for ALZ051>060-261>266.
FL...Fire Weather Watch from Saturday morning through Saturday
evening for FLZ201>206.
MS...Fire Weather Watch from Saturday morning through Saturday
evening for MSZ067-075-076-078-079.
GM...Small Craft Advisory from 4 AM to 3 PM CDT Saturday for
GMZ630>636-650-655-670-675.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 1:18 AM CDT | Fire Weather Watch | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 10 hr |
| Mar 27, 1:18 AM CDT | Small Craft Advisory | MOB | 38 hr |
Nearby
Red Flag Warnings in Alabama, 2026Red Flag Warnings in Mississippi, 2026Red Flag Warnings in Florida, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.